Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 9, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Apr 2, 2012, 3:37 AM MDT for 5 counties in Montana. It took effect at Apr 2, 2012, 9:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2012, 3:37 AM MDT (09:37 UTC)
- In effect from
- Apr 2, 2012, 9:00 AM MDT
- Expired
- Apr 2, 2012, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3149 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691 WWUS85 KGGW 020937 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 337 AM MDT MON APR 2 2012 A COMBINATION OF POOR OVERNIGHT RELATIVE HUMIDITY RECOVERY... DOWNSLOPE DRYING EFFECTS... DRY FUELS... AND GUSTY WEST WINDS HAS LED TO A HIGH FIRE DANGER. ANY FIRE THAT STARTS COULD QUICKLY SPREAD WITH THESE WINDS.. MTZ136-137-022200- /O.NEW.KGGW.FW.W.0009.120402T1500Z-120403T0000Z/ LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 337 AM MDT MON APR 2 2012 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 136 AND 137. * WINDS...NORTHWEST AROUND 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE STRONG FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
1 follow-up statement
524 WWUS85 KGGW 030001 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 601 PM MDT MON APR 2 2012 MTZ136-137-030115- /O.EXP.KGGW.FW.W.0009.000000T0000Z-120403T0000Z/ LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 601 PM MDT MON APR 2 2012 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 136 AND 137... THE RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. WIND SPEEDS HAVE DIMINISHED ACROSS FIRE WEATHER ZONE 136 AND 137 SO THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. WARM AND DRY WEATHER WILL CONTINUE THROUGH WEDNESDAY ACROSS EASTERN MONTANA. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Apr 2, 3:36 AM MDT, 1 minute earlier.
Area forecast discussion, Apr 2, 3:36 AM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 336 AM MDT MON APR 2 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY... SYNOPTIC SET UP... A RIDGE RUNS UP THE GREAT PLAINS INTO NORTHERN MANITOBA WHILE ANOTHER RUNS UP THE NORTH AMERICAN COAST INTO BRITISH COLUMBIA. WEDGED BETWEEN THESE TWO RIDGES IS A TROUGH SPINE OF THE ROCKY MOUNTAINS ALONG THE FRONT RANGE. ANOTHER LARGE TROUGH LIES IN GULF OF ALASKA AND DIVES SOUTH INTO THE NORTHEAST PACIFIC. TODAY... THE TROUGH OVER THE FRONT RANGE WILL QUICKLY TRANSFER EAST BUT COOL AIR EMBEDDED IN THE TROUGH WILL TAKE A BIT LONGER TO ERADICATE NEAR THE SURFACE. CONSEQUENTLY TEMPERATURES WILL BE LOWER TODAY THAN YESTERDAY AND TOP OUT AROUND NORMAL DURING THE AFTERNOON. AS THE TROUGH KICKS EAST A DRY WEST DOWNSLOPE WIND WILL BEGIN TO FILL IN BEHIND IT THIS AFTERNOON. PETROLEUM AND GARFIELD COUNTY ALONG WITH THE REMAINDER OF THE MISSOURI BREAKS UP THROUGH THE WESTERN SHORES OF THE FORT PECK LAKE WILL SEE LOW RELATIVE HUMIDITIES AND JUST ENOUGH WIND TO WARRANT A RED FLAG WARNING FOR THESE NARROW AREAS. TONIGHT THROUGH WEDNESDAY... UPPER LEVEL RIDGE WILL BEGIN TO FULLY IMPACT THE REGION AND SHOULD BRING CLEAR TO PARTLY CLOUDY SKIES ALONG WITH A WARMING TREND. LOWS AND ESPECIALLY HIGHS SHOULD GO WELL ABOVE NORMAL WITH VERY DRY CONDITIONS. GAH .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... UPPER RIDGE MOVES TO THE EAST WEDNESDAY NIGHT AND UPPER TROUGH/LOW TO THE WEST MOVES INLAND FROM THE PACIFIC. A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE FORECAST AREA WEDNESDAY NIGHT AND THURSDAY. THE FRONT WILL BE PARALLEL TO THE SOUTHERLY FLOW ALOFT WHICH WILL CAUSE IT TO BECOME NEARLY STATIONARY NEAR THE MONTANA/DAKOTA BORDER THURSDAY NIGHT AND FRIDAY. WILL SEE LIMITED MOISTURE ALONG THIS FRONT UNTIL THE SHORTWAVE MOVING AROUND THE UPPER LOW TO THE WEST REACHES EASTERN MONTANA THURSDAY NIGHT. THURSDAY NIGHT AND FRIDAY...MODELS AGREE ON BRINGING DECENT MOISTURE INTO EASTERN MONTANA WITH MULTIPLE SHORTWAVES. WILL TREND CHANCE OF PRECIP UP BUT HOLD OFF ON GOING LIKELY AS THE LAST FEW SYSTEMS HAVE TURNED OUT TO BE MUCH DRIER THAN FORECASTED BY THE MODELS. WILL ALSO NEED TO WATCH TEMPERATURES AS IT MAY BE COLD ENOUGH FOR SNOW ESPECIALLY AT NIGHT. UPPER TROUGH LINGERS OVER MONTANA THROUGH THE WEEKEND WITH AN UPPER LOW OVER ALBERTA. BY SATURDAY MORNING...THE MAIN SHORTWAVE MOVES INTO THE DAKOTAS TAKING THE MOISTURE WITH IT AND DIMINISHING THE CHANCES OF RAIN OR SNOW TO SLIGHT CHANCE. MODELS EVENTUALLY MOVE THE UPPER LOW TO THE EAST ON SUNDAY WITH ONE MORE SHORTWAVE MOVING THROUGH THE AREA BEFORE TURNING THE FLOW ALOFT TO THE NORTHWEST FOR EARLY NEXT WEEK. WITH LIMITED MOISTURE...WILL KEEP FORECAST MAINLY DRY AFTER SATURDAY WITH TEMPERATURES AT OR BELOW NORMAL. FORRESTER && .AVIATION... VFR. WILL SEE VARYING AMOUNTS OF MID AND HIGH CLOUDS TODAY. NORTH TO NORTHWEST WINDS AROUND 10 KNOTS EARLY WILL BECOME NORTHWEST 15 TO 20 KNOTS BY AFTERNOON. SKIES WILL CLEAR THIS EVENING WITH WINDS BECOMING LIGHT AND VARIABLE. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR MTZ136-137. LAKE WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Apr 1, 8:28 PM MDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 828 PM MDT SUN APR 1 2012 MTZ016>027-059>062-021200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 828 PM MDT SUN APR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT A LAKE WIND ADVISORY EXISTS THROUGH 8PM MONDAY EVENING FOR WINDS OF 15 TO 25 MPH WITH GUSTS NEARING 35 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.